Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 6, 2014, 7:02 PM CDT for Chase County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 7:02 PM CDT (00:02 UTC)
- Expired
- Aug 6, 2014, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Wichita, KS
County Chase County, KS
The radar
The Wichita radar (KICT), 96 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWUS83 KICT 070002 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT WED AUG 6 2014 KSZ053-069-070-070030- BUTLER-CHASE-GREENWOOD- 702 PM CDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN CHASE COUNTY IN EAST CENTRAL KANSAS... NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS... * UNTIL 730 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 21 MILES SOUTH OF COTTONWOOD FALLS...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MATFIELD GREEN. DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3825 9641 3803 9634 3798 9673 3815 9678 TIME...MOT...LOC 0002Z 254DEG 28KT 3809 9664 $$ HAYES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:45 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 6, 6:45 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 645 PM CDT WED AUG 6 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 241 PM CDT WED AUG 6 2014 A WEAK SHORTWAVE TROUGH ACROSS CENTRAL KANSAS EARLY THIS AFTERNOON...WILL TRACK SLOWLY EASTWARD ACROSS EASTERN KANSAS THIS EVENING INTO THE OVERNIGHT. ISOLATED-SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG THE LOW-MID LEVEL TROUGH AXIS BY LATE THIS AFTERNOON MAINLY ALONG/EAST OF I-135...AIDED BY STRONG HEATING AND WEAK UPPER DIVERGENCE. STORM ACTIVITY MAY INCREASE IN COVERAGE TONIGHT OVER THE FLINT HILLS/SOUTHEAST KS...AS MOISTURE TRANSPORT/ISENTROPIC LIFT INCREASE INTO THAT REGION. ALTHOUGH SHEAR IS WEAK...MODERATE INSTABILITY AND SUB-CLOUD DEWPOINT DEPRESSIONS OF 25-30 DEGREES FAHRENHEIT COULD LEAD TO LOCALLY GUSTY WINDS WITH THE STRONGER STORMS LATE THIS PM/EVE. A WEAK FRONTAL BOUNDARY WILL SAG SOUTHWARD INTO SOUTHERN KS ON THURSDAY. HOWEVER...THINK MOST OF THE AREA WILL BE DRY WITH WEAK SUBSIDENCE IN THE WAKE OF THE DEPARTING WAVE. THE FRONTAL BOUNDARY MAY OSCILLATE SOME OVER THE KANSAS REGION THURSDAY NIGHT INTO SATURDAY...AS A COUPLE OF ADDITIONAL WEAK UPPER DISTURBANCES EJECT FROM THE SOUTHWEST ACROSS THE CENTRAL PLAINS. UPSLOPE FLOW OVER THE HIGH PLAINS IN COMBINATION WITH THE UPPER WAVES...WILL RESULT IN ADDITIONAL THUNDERSTORM CHANCES ALONG/NORTH OF THE FRONT WHERE MOISTURE WILL BE POOLING. EXPECT SEASONABLY WARM TEMPERATURES THROUGH THE PERIOD...ALTHOUGH ANY DAYTIME CONVECTION/CLOUDS COULD LOCALLY HINDER HIGHS SOME. JMC .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 241 PM CDT WED AUG 6 2014 HIT AND MISS THUNDERSTORM CHANCES WILL PERSIST SUNDAY INTO POSSIBLY MONDAY ALONG AND NORTH OF A WAVERING FRONTAL BOUNDARY ACROSS THE KANSAS REGION. THE MID-UPPER RIDGE WILL TEMPORARILY STRENGTHEN MONDAY-TUESDAY BEFORE FLATTENING AROUND MIDWEEK. THIS COULD RESULT IN DRIER WEATHER MONDAY NIGHT INTO THE DAYTIME WEDNESDAY. AN UPPER WAVE TOPPING THE RIDGE AND AN ASSOCIATED FRONTAL BOUNDARY COULD BRING A RETURN OF THUNDERSTORM CHANCES WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ARE EXPECTED TO CONTINUE GENERALLY WITHIN A FEW DEGREES OF CLIMATOLOGICAL AVERAGES DURING THE PERIOD. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 643 PM CDT WED AUG 6 2014 CURRENT MESOSCALE CONVECTIVE INDUCED VORT (MCV) CENTER TO THE NORTH OF KSLN HAS LED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING TO THE NORTH AND EAST OF THE KSLN TAF SITE. A COUPLE OF LINGERING STORMS JUST TO THE NORTH OF KSLN...UNDERNEATH THE MCV CENTER...MAY ROTATE SOUTHEAST TO NEAR KSLN...SO WILL GO WITH A VCTS FOR THIS CHANCE FOR A FEW HOURS. ALSO WILL GO WITH A VCTS FOR KRSL...AS SOME ISOLATED DIURNALLY DRIVEN SHOWERS OVER THE HIGH PLAINS MAY DROP SOUTHEAST INTO KRSL. WILL GO WILL VFR CONDITIONS FOR THE KICT AND KHUT AS AIRMASS SOUTH OF THE ABOVE MENTIONED MCV STAYS DRY. ELEVATED SHOWER AND STORM CHANCE MAY INCREASE OVER SE KS TOWARDS 05-06Z/THU...AS WING OF THE MCV SWINGS SOUTHEAST INTO SE KS...AND MID LEVEL LIFT INCREASES IN THIS AREA. SO WILL GO WITH A VCTS FOR KCNU FOR THE 05-09Z TIME FRAME. THINK AFTER 09Z/THU...LIFT MOVES EAST-NORTHEAST OUT OF THE AREA. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 95 71 91 / 30 10 20 20 HUTCHINSON 71 95 69 89 / 20 10 30 30 NEWTON 71 92 69 88 / 40 10 20 20 ELDORADO 72 93 70 90 / 50 10 10 20 WINFIELD-KWLD 72 94 72 92 / 40 10 10 20 RUSSELL 67 91 66 86 / 20 10 50 30 GREAT BEND 68 93 67 87 / 10 10 50 30 SALINA 70 92 68 88 / 40 10 30 30 MCPHERSON 70 94 68 88 / 30 10 30 30 COFFEYVILLE 74 94 72 92 / 60 30 20 20 CHANUTE 73 92 70 89 / 60 30 20 20 IOLA 72 90 70 88 / 60 30 20 30 PARSONS-KPPF 73 93 71 91 / 60 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 3:09 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT WED AUG 6 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 309 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...PRIMARILY ALONG AND EAST OF INTERSTATE 135. A FEW STRONG STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. HEAT INDICES OF NEAR 100 TO 103 DEGREES WILL CONTINUE UNTIL EARLY THIS EVENING...MAINLY ALONG AND EAST OF INTERSTATE 135. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH THIS WEEKEND. A FEW STRONG STORMS WILL BE POSSIBLE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. HEAT INDICES OF NEAR 100 DEGREES WILL BE POSSIBLE DURING THE AFTERNOON HOURS THURSDAY AND FRIDAY...ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 6, 7:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT WED AUG 6 2014 KSZ053-069-070-070030- BUTLER-CHASE-GREENWOOD- 702 PM CDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN CHASE COUNTY IN EAST CENTRAL KANSAS... NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS... * UNTIL 730 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 21 MILES SOUTH OF COTTONWOOD FALLS...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MATFIELD GREEN. DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3825 9641 3803 9634 3798 9673 3815 9678 TIME...MOT...LOC 0002Z 254DEG 28KT 3809 9664 HAYES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:17 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Aug 6, 8:38 PM CDT | Special Weather Statement | ICT | Chase, Harvey | 37 min |
| Aug 6, 10:34 PM CDT | Special Weather Statement | ICT | Butler, Harvey | 26 min |
| Aug 6, 11:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Aug 6, 11:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Aug 6, 11:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 40 min |
| Aug 7, 12:15 AM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| Aug 7, 12:26 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 49 min |
| Aug 7, 12:41 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 49 min |
| Aug 7, 1:10 AM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
| Aug 7, 1:51 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 24 min |
| Aug 7, 1:55 AM CDT | Special Weather Statement | ICT | Sumner | 35 min |
| Aug 7, 2:14 AM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Aug 7, 2:18 AM CDT | Special Weather Statement | ICT | Labette | 27 min |
| Aug 7, 3:14 AM CDT | Special Weather Statement | ICT | Harvey | 31 min |
| Aug 7, 4:51 AM CDT | Special Weather Statement | ICT | Russell | 24 min |
| Aug 7, 5:27 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.